A variational formalism for the eigenvalues of fourth order boundary value problemsReport as inadecuate




A variational formalism for the eigenvalues of fourth order boundary value problems - Download this document for free, or read online. Document in PDF available to download.

International Journal of Mathematics and Mathematical Sciences - Volume 12 1989, Issue 4, Pages 729-734

Department of Mathematics, U.A.E. University, Al-Ain, United Arab Emirates

Received 6 January 1987; Revised 23 March 1987

Copyright © 1989 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper describes a variational approach for computing eigenvalues of atwo point boundary value problem associated with coupled second order equations to whicha fourth order linear differential equation is reduced. An attractive feature of thisapproach is the technique of enforcing the boundary conditions by the variational functional.Consequently, the expansion functions need not satisfy any of them.





Author: Adnan A. Hajj

Source: https://www.hindawi.com/



DOWNLOAD PDF




Related documents